| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of December 9, 2002

    Question:   Due to severe ulcers that would not respond to any treatment, my wife had a gastroectomy several years ago and was doing OK with Propulcid to keep up the motility in her stomach. Since Propulcid was taken off the market, she has had a lot of problems with maintaining her weight and has recently had a feeding tube installed with many infections, etc...    Dr. McLaughlin's Answer


    Question:   I am working on a prevention of weight loss program for our long-term care facility. What medications typically prescribed for the elderly produce a side effect of weight loss or loss of appetite?    Dr. McLaughlin's Answer


    Question:   I am a 40-year-old male. I have been diagnosed with a low testosterone count. I was getting injections of testosterone biweekly. I am no longer getting shots because I moved from the state where my doctor was. I have tried the gel form but it is not as effective as the injectable. Now that I am not getting the shots, I am having trouble functioning. I have all kinds of weird symptoms. The symptoms are: anxiety, sweating, low libido, mood changes, very passive and sensitive, can't handle stress as before, and low energy. What should I do and what can I do to deal with this problem? Is there a way to naturally restore or boost my testosterone level?    Dr. McLaughlin's Answer